Mississippi, 2015

Flash Flooding and Hail in Mississippi, April 14 to 16, 2015

April 14 to 16, 2015 · NWS JAN · 26 events in 11 counties and zones

A moist airmass combined with daytime heating and a decaying frontal boundary to bring localized flooding during the early evening across Lowndes County of the 14th. During the late afternoon and evening hours of the 15th, the same set-up helped to trigger some strong to severe storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$545,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A moist airmass combined with daytime heating and a decaying frontal boundary to bring localized flooding during the early evening across Lowndes County of the 14th. During the late afternoon and evening hours of the 15th, the same set-up helped to trigger some strong to severe storms. These storms produced some large hail to the size of golfballs and hen eggs, as well as some wind damage. These conditions continued into the 16th, where some hail occurred in the Mississippi Delta during the mid afternoon. Localized flash flooding occurred in Holmes County at that time.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 14, 9:50 AM CST, 4 hours 34 minutes earlier.

Area forecast discussion, Apr 14, 9:50 AM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CDT TUE APR 14 2015

.UPDATE...SURFACE ANALYSIS SHOWED A STALLED FRONT ALONG THE NATCHEZ
TRACE EXTENDING BACK INTO A SECONDARY LOW NEAR THE EAST TEXAS/WEST
CENTRAL LOUISIANA STATE LINE. WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED
A CLOSED LOW SPINNING OVER OKLAHOMA WITH A SEVERAL SUBTLE SHORTWAVES
ROUNDING THE BASE OF THIS LOW HEADING OUR WAY. THE MOST NOTICEABLE
SHORTWAVE WAS TRACKING ENE OVER EAST TEXAS AND WILL MOVE ACROSS OUR
CWA LATER THIS AFTERNOON AND EVENING. THE WEAK SURFACE LOW OVER WEST
CENTRAL LOUISIANA IS EXPECTED TO TRACK ENE AS WELL AND CAUSE THE
BOUNDARY TO DRIFT NORTH SOME DURING THE EVENING. TOGETHER THESE
FEATURES WILL COMBINE WITH OUR WARM AND VERY MOIST AIRMASS TO
DEVELOP CONVECTION SOUTHEAST OF THE STALLED BOUNDARY. LOCALLY HEAVY
RAIN WILL ACCOMPANY THE STRONGEST CONVECTION AND PERHAPS A WIND GUST
TO 40 MPH. REGIONAL RADARS SHOWED MOST OF THE MORNING CONVECTION
CONFINED TO THE GULF COAST BUT SOME OF THIS ACTIVITY SPREAD INTO OUR
SOUTHEAST ZONES AND POPS HAVE BEEN INCREASED THERE WITH THE UPDATE.
TEMPERATURES WERE ON TRACK. /22/

&&

.AVIATION...FLIGHT CATEGORIES WILL REMAIN AT IFR FOR THE MOST PART
AS CEILINGS REMAIN LOW IN PERSISTENT STRATUS AND VISIBILITIES
PERIODICALLY DROP DUE TO INTERMITTENT RAINFALL. WHILE THESE
CONDITIONS WILL LIKELY CONTINUE FOR ALL TAF SITES...THEY WILL BE
MOST PROLIFIC IN THE HBG AND MEI AREAS. WINDS WILL GENERALLY BE
LIGHT SOUTHERLY FOR HBG/MEI AND LIGHT NORTHERLY AT
GLH/GWO/GTR/JAN/HKS TO THE NORTH OF A STALLED FRONTAL BOUNDARY.
AREAS THAT RECEIVE TSRA WILL EXPERIENCE LOCALIZED INCREASES IN
WIND SPEED POSSIBLY UP TO 40 KNOTS./26/

&&

.PREV DISCUSSION... /ISSUED 419 AM CDT TUE APR 14 2015/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...IT HAS BEEN A QUIET
OVERNIGHT PERIOD AS THE LULL BETWEEN ROUNDS OF RAIN IS ONGOING.
YESTERDAYS RAIN ASSOCIATED WITH A MCV/LOW PRESSURE AREA HAS MOVED
OFF AND THAT SYSTEM HAS DROPPED A COLD FRONT INTO THE DELTA REGION
THIS MORNING. THIS FRONT LIKELY WONT MAKE IT TOO MUCH FURTHER SOUTH
AND WILL HELP BE A FOCUS FOR ADDITIONAL SHOWERS AND STORMS AS
ANOTHER LOW PRESSURE/DISTURBANCE RIDES ALONG OR NEAR IT TO THE
NORTHEAST. SOME RAIN AND THUNDERSTORMS ARE ALREADY EVIDENT ON RADAR
ACROSS COASTAL LOUISIANA IN ASSOCIATION WITH THIS NEXT DISTURBANCE.
LOCATIONS TO THE SOUTH OF THIS BOUNDARY WILL BE ABLE TO WARM INTO
THE UPPER 70S AND EVEN LOWER 80S. NORTH OF THE BOUNDARY WILL BE A
LITTLE COOLER IN THE LOWER 70S. AS WAS THE CASE YESTERDAY...RAIN AND
STORMS WILL MOVE INTO THE REGION FROM THE SOUTHWEST THROUGH THE
MORNING INTO THE AFTERNOON HOURS. WITH DAYTIME HEATING...AND A MOIST
AIRMASS IN PLACE (PW VALUES OF 1.6-1.9 INCHES SOUTH OF THE
FRONT)...SOLID RAIN CHANCES WILL ONCE AGAIN EXIST ESPECIALLY FOR THE
SOUTHERN AND EASTERN LOCALES. QPF AMOUNTS FOR TODAY LOOK TO RANGE
ABOUT 1-2 INCHES IN THE SOUTH...WITH LOCALLY HIGHER AMOUNTS POSSIBLE
IN ANY STORM THAT CAN GET A LITTLE MORE ROBUST. WE ARE NOT EXPECTING
SEVERE WEATHER WITH THIS ACTIVITY TODAY BUT VERTICAL TOTALS WILL
REACH AROUND 27 C BY THIS AFTERNOON. HI-RES GUIDANCE SHOWS
CONVECTION BREAKING OUT EARLY AND THIS WOULD NOT ALLOW FOR TOO MUCH
DESTABILIZATION IN THE SOUTH. HOWEVER SOME STORMS THAT DEVELOP LATER
OR MOVE INTO DRIER AREAS LATER THAT HAVE BEEN ALLOWED TO HEAT UP MAY
TAP INTO THE HIGHER VERTICAL TOTALS/LAPSE RATES AND GET A LITTLE
STRONG WITH SOME GUSTY WINDS.

AS WAS THE CASE YESTERDAY EVENING...THE RAIN WILL CONTINUE TO PUSH
NORTH AND EAST OUT OF THE REGION WITH YET ANOTHER LULL IN ACTIVITY
FOR TONIGHT. I STILL CANT RULE OUT THE POSSIBILITY FOR SOME
LINGERING SHOWERS OVERNIGHT BUT MOST OF THE NIGHT SHOULD BE QUIET.
ANOTHER ROUND OF RAIN AND STORMS WILL AGAIN OCCUR ON WEDNESDAY AS WE
REMAIN IN THIS SOUTHWEST UPPER LEVEL PATTERN AND REPEATED
DISTURBANCES MOVING THROUGH THE REGION. DAYTIME HEATING WILL HELP
INCREASE STORM COVERAGE WEDNESDAY AFTERNOON WHILE DEPARTING
DISTURBANCES AND LOSS OF HEATING IN THE OVERNIGHT HOURS WILL CREATE
A LULL IN ACTIVITY ONCE AGAIN WEDNESDAY NIGHT.

OVERALL...CONTINUED HIGH CHANCES FOR RAIN WILL CONTINUE. SOME OF THE
RAIN COULD BE LOCALLY HEAVY AT TIMES. GIVEN THE TREND FOR THE REST
OF THE WEEK TO SEE THE HIGHER RAIN TOTALS IN THE SOUTH...WILL MAKE
AN ADJUSTMENT TO THE HWO. WILL DROP THE DELTA REGION TO A LIMITED
RISK FOR FLOODING AS LOWER RAIN AMOUNTS WILL LIKELY OCCUR UP THERE.
WILL KEEP THE ELEVATED RISK FOR ROUGHLY THE NATCHEZ TRACE AND SOUTH
AS HIGHER RAIN TOTALS SHOULD OCCUR IN THIS LOCATION AND COULD
PRODUCE SOME FLOODING ISSUES...PARTICULARLY IN THE URBAN AREAS. /28/

LONG TERM...THURSDAY THROUGH TUESDAY...THE UNSETTLED WEATHER
PATTERN WILL REMAIN IN PLACE UNTIL ROUGHLY FRI/SAT AS THE ACTIVE
SOUTHERN STREAM JET WILL AID IN PROVIDING PERIODS OF LIFT AS
FREQUENT DISTURBANCES RIDE THROUGH THE FLOW. AS HAS BEEN THE CASE
WITH THE PREV MODEL RUNS...SPECIFICS IN TIMING/DETAILS REMAIN
SKETCHY AS THIS SORT OF SETUP WREAKS HAVOC ON THE MODELS AND THEIR
ABILITY TO TIME KEY FEATURES AND HOW THOSE INTERACT WITH THE
BOUNDARY LAYER AND IN TURN DRIVE MESO-SCALE PROCESSES. STRIPPING
THINGS DOWN TO SIMPLE TERMS...ANOMALOUS MOISTURE WILL CONTINUE TO BE
IN PLACE INTO LATE WEEK AND AS THIS COMBINES WITH THE ABOVE
MENTIONED DISTURBANCES...THE OPPORTUNITY FOR STORMS AND LOCALLY
HEAVY RAINFALL WILL CONTINUE TO EXIST WITH THE POTENTIAL FOR FLASH
FLOODING BEING ABOVE NORMAL. AN ADDITIONAL 1-3 INCHES APPEARS
POSSIBLE THU-FRI WITH LOCALLY HIGHER AMOUNTS IN THE CARDS. A TREND
THAT DOES SEEM A BIT MORE CLEAR IS THAT THE S/SE 2/3RDS OF THE CWA
HAS THE BEST POTENTIAL TO SEE THE HIGHER RAIN TOTALS...THUS WILL
TREND THE FLOODING POTENTIAL OUTLOOK TO THAT SOLUTION.

AS FOR STORM POTENTIAL...THERE SEEMS TO AN OPPORTUNITY TO GET SOME
STRONG/SEVERE STORMS BOTH THU AND FRI...BUT DUE TO THE ISSUES WITH
TIMING AND DIFFERENCES FROM EACH OF THE GLOBAL MODELS...WILL NOT
MENTION ANYTHING OFFICIAL IN THE HWO AT THIS TIME. THE BEST COURSE
WILL BE TO CONTINUE TO MONITOR AND HIGHLIGHT A THREAT WHEN THINGS
BECOME MORE CLEAR AND CONFIDENCE INCREASES.

FOR THE SUN-TUE PERIODS...LOOK FOR DRIER AND SLIGHTLY COOLER TO BE
THE TREND AS SOME GUIDANCE PUSHES THE FRONT THROUGH THE REGION AS
THE NORTHERN STREAM FINALLY PHASES. THE GFS IS THE MOST
AGGRESSIVE...BUT A BLEND APPROACH IS BEST UNTIL GREATER CONSENSUS IS
MET. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       78  64  79  63 /  70  55  63  39
MERIDIAN      79  63  78  63 /  81  65  77  52
VICKSBURG     78  64  78  62 /  65  42  54  31
HATTIESBURG   78  65  79  66 /  81  58  81  43
NATCHEZ       79  64  78  63 /  77  40  59  38
GREENVILLE    74  61  77  60 /  42  46  47  31
GREENWOOD     74  63  78  61 /  50  52  54  42

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/26/28/CME
Hazardous weather outlook, Apr 14, 1:25 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT TUE APR 14 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
225 PM CDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

FLOODING
THREAT...LIMITED
TIMING...TONIGHT THROUGH WEDNESDAY

SEVERAL BOUTS OF HEAVY RAINFALL WILL MOVE THROUGH THE REGION THROUGH
WEDNESDAY. WHILE THE ATMOSPHERE IS EXTREMELY MOIST AND WILL CONTINUE
TO PROMOTE HEAVY RAINFALL...THE ABSENCE OF LOW LEVEL FOCUSING
MECHANISMS WILL LIMIT FLOODING POSSIBILITIES TO LOCALIZED AREAS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE WET WEATHER PATTERN WILL CONTINUE THROUGH FRIDAY WHERE MORE
ROUNDS OF HEAVY RAINFALL WILL OCCUR. THESE RAINS WILL CONTINUE TO
SATURATE THE SOILS AND ALLOW FOR THE LOCALIZED FLOODING POTENTIAL TO
CONTINUE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

26

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 14, 10:31 AM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 AM CDT TUE APR 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     9 NE MORTON             32.45N 89.55W
04/13/2015                   SCOTT              MS   EMERGENCY MNGR

            NUMEROUS TREES DOWNED ALONG A 1/2 MILE STRETCH NEAR
            HATTIE WALLACE ROAD. SHINGLES BLOWN OFF A HOUSE ON HATTIE
            WALLACE ROAD AND A BARN BEHIND THE HOUSE WAS DESTROYED.

&&

ME
Local storm report, Apr 14, 11:22 AM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1222 PM CDT TUE APR 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TORNADO          5 NW TERRY              32.15N 90.36W
04/13/2015  F0               HINDS              MS   EMERGENCY MNGR

            SPORADIC TREE AND POWERLINE DAMAGE REPORTED ALONG A PATH
            BETWEEN LEBANON PINEGROVE ROAD AND GARY ROAD. A FEW HOMES
            ALSO SUSTAINED MINOR ROOF DAMAGE. CELL ASSOCIATED WITH
            DAMAGE PRODUCED NO LIGHTNING.

&&

BYRD
Special weather statement, Apr 14, 1:35 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT TUE APR 14 2015

MSZ031-142000-
LOWNDES MS-
235 PM CDT TUE APR 14 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOWNDES COUNTY UNTIL
300 PM CDT...

AT 234 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COLUMBUS...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COLUMBUS AROUND 240 PM CDT.
  COLUMBUS AFB AROUND 245 PM CDT.
  STEENS AROUND 255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3351 8828 3345 8848 3352 8854 3354 8851
      3353 8849 3353 8847 3354 8849 3355 8849
      3366 8833 3357 8827
TIME...MOT...LOC 1934Z 240DEG 20KT 3352 8846

DL
Special weather statement, Apr 14, 1:51 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT TUE APR 14 2015

LAZ025-142015-
TENSAS LA-
251 PM CDT TUE APR 14 2015

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN OVER TENSAS PARISH...

AT 248 PM CDT...METEOROLOGISTS WERE TRACKING THUNDERSTORMS PRODUCING
VERY HEAVY RAINFALL OVER TENSAS PARISH...MOVING NORTHEAST AT 35 MPH.
LOCALIZED STREET FLOODING IS POSSIBLE WITH THESES STORMS.

LOCATIONS IMPACTED INCLUDE...
NEWELLTON...ST. JOSEPH...NEWLIGHT AND LAKE BRUIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3215 9117 3213 9116 3212 9112 3213 9110
      3213 9107 3207 9112 3208 9114 3208 9115
      3207 9116 3205 9116 3204 9114 3190 9124
      3185 9136 3212 9149
TIME...MOT...LOC 1948Z 231DEG 31KT 3206 9125

DL
Special weather statement, Apr 14, 2:04 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT TUE APR 14 2015

MSZ031-142030-
LOWNDES MS-
304 PM CDT TUE APR 14 2015

...THUNDERSTORMS PRODUCING VERY HEAVY RAIN ON THE NORTH SIDE OF
COLUMBUS...

AT 303 PM CDT...METEOROLOGISTS WERE TRACKING A THUNDERSTORMS
PRODUCING VERY HEAVY RAINFALL ON THE NORTH SIDE OF COLUMBUS...MOVING
EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
COLUMBUS AND COLUMBUS AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3349 8850 3353 8849 3353 8847 3354 8849
      3356 8849 3362 8833 3352 8832
TIME...MOT...LOC 2003Z 254DEG 9KT 3352 8846

DL
Special weather statement, Apr 14, 2:21 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT TUE APR 14 2015

LAZ025-142045-
TENSAS LA-
321 PM CDT TUE APR 14 2015

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL OVER NORTHERN
TENSAS PARISH...

AT 319 PM CDT...METEOROLOGISTS WERE TRACKING THUNDERSTORMS PRODUCING
LOCALLY HEAVY RAINFALL WEST OF NEWELLTON...MOVING NORTHEAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
SOMERSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3220 9149 3220 9132 3221 9131 3221 9124
      3222 9123 3222 9115 3218 9117 3215 9117
      3203 9121 3203 9149
TIME...MOT...LOC 2019Z 225DEG 12KT 3213 9128

DL

The radar

The Columbus AFB radar (KGWX), 43 km away, was scanning. The volume nearest the first event began at 20:22 UTC.

Open the radar archive at this moment

Event by event

19 hail, 5 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Flash Flood, Lowndes

When
April 14, 2:24 PM CST to 8:00 PM CST
Where
Lowndes County, 1.2 mi SE of Flynn to 1.12 mi NE of Flynn
Cause
Heavy Rain
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
33.516, -88.437

Old Aberdeen Road was covered with water. There was ponding of water in yards. Multiple streets were flooded northwest of Columbus. These streets included Lincoln Road, Chubby Drive, and Bluecutt Road. A car was submerged in water at a Sonic Drive-In parking lot. At least ten vehicles were submerged in water in North Columbus. Six to eight inches of water entered several units at the Chateaux Holly Hills Apartment in North Columbus.

Hail, Lamar

When
April 15, 4:24 PM CST to 4:35 PM CST
Where
Lamar County, 3.04 mi WSW of Purvis to 0.69 mi N of Purvis
Measured
2 in hail
Property damage
$20,000
Reported by
Social Media
Coordinates
31.140, -89.470

Golf ball to hen sized hail occurred at Purvis-Columbia Road. Quarter size hail occurred at Highway 589 and Purvis Oloh Road.

Hail, Lawrence

When
April 15, 5:50 PM CST
Where
Lawrence County, 2.36 mi E of Jayess
Measured
1.5 in hail
Property damage
$6,000
Reported by
Social Media
Coordinates
31.370, -90.160

Ping pong sized hail occurred northeast of Jayess.

Thunderstorm Wind, Lamar

When
April 15, 5:52 PM CST to 5:57 PM CST
Where
Lamar County, 2.96 mi E of Talowah
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
31.070, -89.380

Power lines were blown down on Pistol Ridge Road at Deavers Road. A barn roof was blown off along with some nickel sized hail along Deavers Road. Power lines were blown down west of Rock Hill.

Thunderstorm Wind, Forrest

When
April 15, 5:59 PM CST
Where
Forrest County, 0.59 mi E of Rock Hill
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.080, -89.310

Multiple trees were blown down along Pumping Station Road and Rockhill Road.

Hail, Forrest

When
April 15, 5:59 PM CST
Where
Forrest County, 0.59 mi E of Rock Hill
Measured
1.75 in hail
Property damage
$6,000
Reported by
Social Media
Coordinates
31.080, -89.310

Golf ball sized hail occurred in Rock Hill.

Hail, Lawrence

When
April 15, 6:22 PM CST
Where
Lawrence County, 0.59 mi E of Monticello
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.550, -90.110

Dime to quarter sized hail fell in Monticello.

Hail, Forrest

When
April 15, 6:22 PM CST
Where
Forrest County, Mc Laurin
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.170, -89.220

Quarter sized hail occurred in McLaurin.

Hail, Lawrence

When
April 15, 6:23 PM CST
Where
Lawrence County, 2.07 mi S of Silver Creek
Measured
1.75 in hail
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
31.570, -90.000

Golf ball sized hail occurred just south of Silver Creek.

Thunderstorm Wind, Lawrence

When
April 15, 6:25 PM CST
Where
Lawrence County, Silver Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.600, -90.000

A tree was blown down on St. Stephens Road near Silver Creek.

Thunderstorm Wind, Simpson

When
April 15, 6:27 PM CST
Where
Simpson County, 0.91 mi NW of Schley
Measured
53 kt (61 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.790, -90.110

Trees were blown down east of Rockport in the southwest portion of Simpson county.

Hail, Simpson

When
April 15, 6:27 PM CST
Where
Simpson County, 1.38 mi N of Schley
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.800, -90.100

There was quarter sized hail in the Rockport area.

Thunderstorm Wind, Jefferson Davis

When
April 15, 6:35 PM CST
Where
Jefferson Davis County, 2.76 mi S of Hebron
Measured
60 kt (69 mph) estimated gust
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
31.690, -89.950

Numerous trees were blown down from Springhill Church Road to West Sand Road. Some of the locations included Oak Grove Road, Divine Church Road, Rodeo Road, Galiliee, and Old Hebron Road. A large tree fell on four vehicles on 706 Divine Church Road. A tree fell on a double wide trailer on 728 Divine Church Road. A tree fell on a car on Hooker Watts Road.

Hail, Simpson

When
April 15, 6:35 PM CST
Where
Simpson County, 1.89 mi WSW of D Lo
Measured
1 in hail
Reported by
COOP Observer
Coordinates
31.970, -89.930

Hail, Hinds

When
April 15, 6:43 PM CST
Where
Hinds County, 0.91 mi NE of New Byram
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.190, -90.260

Hail, Rankin

When
April 15, 6:45 PM CST
Where
Rankin County, 1.75 mi W of Cleary
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.170, -90.210

Hail, Rankin

When
April 15, 7:00 PM CST
Where
Rankin County, 0.9 mi SE of Flowood
Measured
1 in hail
Reported by
Public
Coordinates
32.270, -90.110

There were numerous instances of dime to quarter sized hail in Pearl.

Hail, Simpson

When
April 15, 7:00 PM CST
Where
Simpson County, 1.89 mi WSW of D Lo
Measured
1 in hail
Reported by
COOP Observer
Coordinates
31.970, -89.930

Hail, Rankin

When
April 15, 7:00 PM CST
Where
Rankin County, Pearson
Measured
1.25 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.250, -90.130

Trees were defoliated a bit due to the hail size.

Hail, Rankin

When
April 15, 7:09 PM CST
Where
Rankin County, 5.65 mi SSW of Johns
Measured
1.75 in hail
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
32.060, -89.880

Golf ball sized hail occurred in Cato.

Hail, Rankin

When
April 15, 7:10 PM CST
Where
Rankin County, 2.82 mi NNE of Flowood
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.320, -90.110

Nickel to quarter sized hail occurred at the NWS Jackson Office.

Hail, Newton

When
April 15, 8:25 PM CST
Where
Newton County, 2.82 mi SSE of Hazel
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
32.340, -89.290

Hail, Sharkey

When
April 16, 2:10 PM CST
Where
Sharkey County, 0.58 mi W of Anguilla
Measured
0.88 in hail
Reported by
Public
Coordinates
32.970, -90.830

Dime to nickel size hail fell in Anguilla.

Hail, Holmes

When
April 16, 2:50 PM CST
Where
Holmes County, 0.58 mi E of Tchula
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
33.180, -90.220

Hail, Holmes

When
April 16, 2:50 PM CST
Where
Holmes County, Tchula
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
33.180, -90.230

Flash Flood, Holmes

When
April 16, 3:15 PM CST to 5:45 PM CST
Where
Holmes County, 0.58 mi E of Tchula to 0.74 mi E of Tchula
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.180, -90.220

Water covered a few roads and part of the highway in Tchula.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564837, 564838, 564841, 564842, 564844, 564845, 564846, 564848, 564849, 564847, 564850, 564851, 564852, 564855, 564853, 564854, 564856, 564857, 564858, 564859, 564860, 564861, 564863, 564862, 564864, 564865.